Birth control Q's - Which pill?

  1. I'd been on the nuvaring, which was simple and worry-free but I experienced some *eh-hem* complications from it (mainly swelling) so on my third ring I stopped. I'm going to my gyno today to look at other options. I really didn't want to do the pill, but I'm willing to try. I need something low-dose because I'm very, very prone to nausea. Anyone have any recommendations? Good experiences? Bad experiences? Please don't come and rave about the IUD lol - it's not an option for me right now.

  2. yikes swelling? :wtf:

    i'm on orthotricyclen Lo. its worked well for me no side effects at all. please discuss it with your doctor because a pill that doesn't have any affect on some will have effects on others. everyone's body will react differently.

    hope this helps.
  3. The pill is not really a great option if you ask me- many many negative side effects.

    I would opt for condoms if you are not looking into IUD etc.
  4. ^^^ I have very um...sensitive skin. Everywhere. Condoms make sex just completely unpleasurable. Arg :sad:
  5. I would say any low dose pill, because I, like you get nauseous etc.. also I find the higher or regular does pills stay too long and very concentrated in your body, so it delays the onset of your period and messes up your "clock" as to when youre timing things...

    Id recommed Ortho-Lo, Levora-lo dose, Cyclessa
  6. I've used the pill for 4 years. I use Diana 35, not sure about the name in your country. It's not very much low-dose, because I also had really bad skin, and this pill is also prescribed against acne. I never had any side effect at all, no weight gain, nothing, my skin got much much better, plus the period got lighter and no PMS anymore. I think you should ask your doctor what can be good for you, because for me that was the best option, I'm very satisfied.
    I actually had side effects when I tried to change Diana with low-dose pills. I felt bad, PMS was terrible, plus acne appeared again. So I got back to Diana.
    I know, some people do not like the pill, but I think they just had the pill type that was maybe wrong for them. Still, it's up to how you feel.
  7. I will tell you one that is a nightmare (or at least it was for me). It caused me massive headaches and weight gain. It was the Seasonale that causes you to have only three periods a year. It stopped mine completely. While that part was good, it caused me to have other big time issues.

    I've been off everything for a year. I've been thinking about trying Yaz. Has anyone tried that one?
  8. I take Yasmin, I've been on it for at least a year now. At first, I wasnt even sure if birth control pills were for me but i felt like condoms werent enough protection. So.. I tried yasmin. I was concerned about weight gain, but I did not gain any weight. I also was concerned that I would be moody as many people do tend to feel moody as their body adjusts to the hormones. I must say, in the first month I taking it, I was ready to stop and give up! For the first month, I bled lightly in btween my period which really worried me. I essentially felt like i had a light period for an entire month!! Not fun! Plus I was unstable emotionally. I would get mad, feel down and threw minor tantrums at my bf. I didnt realize it was the effect of the pill until after it happened. I was even futher worried when I searched online and found forums on why A LOT of people were unhappy with yasmin. I thought 'uh oh i think i made a mistake" But today, I am very VERY glad I didnt stop taking yasmin. Afer the first month, everythign was a breeze! I used to need to take advil for cramps but the pain has been reduced so that i no longer need advil during my period. My period is also much much more manageable (not that it was every abnormally unmanagable). It is lighter now and on time. I never have those instances where I "accidently" get it and suddenly have loads of laundry to do. I don't have to wake up int he middle of the night and worry if i need to change my tampon/pad. I used to dread getting my period while on vacation as it is a pain to care for and bathrooms are not always readily avaliable, but now, since my flow is lighter its no big deal! I hope this helped.

  9. I totally agree.

    Even better, have DH get a reversable vasectomy.

    DH assumes the burden the operations; You handle the pregnancy. Sounds fair to me!
  10. Well, they started me on a low dose pill called Camila. So far so good, no nausea.
  11. Glad to hear things are going well on the pill your doc prescribed. It will take some getting used to, and you might experience some side effects at first. I've been on the Pill for eight years - I've been taking the same one, Mircette, for the entire time. I am pretty sure it's a lower-estrogen Pill. The first three months or so were rough. I was a little nauseous at times, my boobs got bigger (not saying that's a bad thing ;) ) and I was scared of er, you know, not using a backup method. But I put myself on a schedule, and set a watch alarm every day at the same time so I could remind myself to take it. Now it's like second nature. My cycle is regular (the second reason I started taking the Pill - I had only been getting my period 3-4 times a year), and like melikemochi said, much more manageable.

    Hope this medication works for you! Keep us posted :smile:
  12. Im on depo which I love, but some folks experience a lot of weight gain.
  13. Camila has no estrogen - it's a low dose progestin pill - it's also called "the mini pill". I looked it up on web md:

    I've chosen to take it everynight around 10:00pm. It's been more like 9:45 - but the directions say you're okay as long as you're within a 3 hour window of your usual time.
  14. I guess I should've clarified that I was talking about the Pill I take, Mircette. That's a low estrogen Pill. I wasn't talking about Camilla :smile: Sorry for the confusion ;) Good luck!

  15. I have been on Alesse (monophasic), Minovral (monophasic), Synphasic (triphasic) and now Brevicon. I am a perfect example of someone who had to shop around to find the right pill. I have now found that I need high estrogen and low progesterone. Definitely talk to your dr and try a few things, it sounds like you are sensitive for sure. I wouldn't recommend the Depo-Provera shot or the patch for you.